MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number ECP0112G
Medical Device Problem Codes Filling Problem (1233); Suction Problem (2170); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one encor biopsy probe were returned for evaluation.During visual evaluation, the probe appeared clean and no other anomalies were noted on the device.It was noted that foreign material appeared on the trocar tip.An encor enspire system and in-house saline cap were used for functional testing.Upon functional testing, the probe was loaded into the driver and calibrated successfully.The probe passed in maximum vacuum test and failed in vacuum differential test.The probe was inserted into a piece of beef and around the clock sampling was performed.The probe was able to obtain 6 samples successfully.Therefore, the investigation is confirmed for the reported foreign material and identified filling issue as foreign material was found on the trocar tip and the probe fails to meet the requirement of vacuum differential test.However, the investigation is unconfirmed for the reported suction issue as the device meets the requirement of maximum vacuum test.A definitive root cause for the alleged suction issue, foreign material and identified filling issue could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 09/2021).
 
Event or Problem Description
It was reported that during a preparation for a breast biopsy, the device was allegedly had a suction issue.There was no patient contact.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
MDR Report Key12202207
Report Number2020394-2021-01360
Device Sequence Number5061828
Product Code KNW
UDI-Device Identifier00801741086267
UDI-Public(01)00801741086267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECP0112G
Device Catalogue NumberECP0112G
Device Lot NumberVTDW0659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;